Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 122, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 11, 2005, 8:42 PM CDT for Hayes County, Nebraska. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2005, 8:42 PM CDT (01:42 UTC)
- Expired
- May 11, 2005, 9:37 PM CDT
- In force
- 55 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Hayes County, NE
The radar
The Goodland radar (KGLD), 135 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 3:55 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -342 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 120143 SVRLBF NEC085-120230- /O.NEW.KLBF.SV.W.0122.050512T0142Z-050512T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 842 PM CDT WED MAY 11 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAYES COUNTY IN SOUTHWEST NEBRASKA * UNTIL 930 PM CDT * AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR HAYES CENTER... AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN HAYES COUNTY AT 900 PM CDT RURAL NORTHEASTERN HAYES COUNTY AT 910 PM CDT HAIL UP TO THE SIZE OF GOLFBALLS HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4037 10132 4035 10079 4069 10082 4068 10132 $$ 13
2 follow-up statements
000 WWUS53 KLBF 120201 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 901 PM CDT WED MAY 11 2005 NEC085-120230- /O.CON.KLBF.SV.W.0122.000000T0000Z-050512T0230Z/ HAYES NE- 901 PM CDT WED MAY 11 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM CDT FOR HAYES COUNTY... AT 859 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 12 MILES NORTHEAST OF HAYES CENTER...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF GOLFBALLS HAS BEEN REPORTED WITH THIS STORM. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN HAYES COUNTY AT 900 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING FOR WESTERN NEBRASKA. LAT...LON 4037 10132 4035 10079 4069 10082 4068 10132 $$ 13
000 WWUS53 KLBF 120237 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 936 PM CDT WED MAY 11 2005 NEC085-120246- /O.EXP.KLBF.SV.W.0122.000000T0000Z-050512T0230Z/ HAYES NE- 936 PM CDT WED MAY 11 2005 ...THE SEVERE THUNDERSTORM WARNING FOR HAYES COUNTY EXPIRE5 AT 930 PM CDT... THE STORM WHICH HAD PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THE LATE EVENING HOURS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING FOR WESTERN NEBRASKA. LAT...LON 4037 10132 4035 10079 4069 10082 4068 10132 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 1:22 PM CDT, 7 hours 20 minutes earlier.
Area forecast discussion, May 11, 1:22 PM CDT, 7 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 122 PM CDT WED MAY 11 2005 .DISCUSSION... 3 MAJOR ISSUES IN THE FCST TONIGHT. IN THE NORTHWEST...MET/MAV GUIDANCE...SFC OBS AND NAM MODEL SNDGS SUGGEST A CHANGEOVER TO SNOW. MODEL QPF OVER 1 INCH THROUGH 12Z THURSDAY SUGGEST THE POTENTIAL FOR MEASURABLE SNOW. TEMPS ARE IN THE UPPER 30S THIS AFTN SO WENT WITH WET SNOW ACCUMULATIONS OF UP TO 4 INCHES. THIS A MIDDLE ROAD BETWEEN LITTLE OR NO ACCUMULATION AND HEAVY WET SNOW. IN THE SOUTHEAST AND NORTHEAST...HEAVY RAINFALL POTENTIAL...2 INCHES PLUS IN 6 HOURS IS FCST BY BOTH THE AVN AND THE NAM. FF GUIDANCE IS NEAR 3 INCHES IN 3 HOURS ALL AREAS EXCEPT THE 5 COUNTY AREA ADJOINING WFO FSD FCST AREA. THE ETA MODEL SNDGS FCST A DEEP PBL ZONE OF EASTERLY MOISTURE ADVECTION WHICH IS YET TO DEVELOP. ALSO...LOCATION OF MCS DEVELOPMENT OVER NW KS WILL DICTATE AREA OF HEAVY RAINFALL. SUSPECT MODEL GENERATED HEAVY RAINFALL IS PART REAL PART CONVECTIVE FEEDBACK. CUT THE MODEL GENERATED QPF IN HALF TO COMPENSATE FOR SUSPECTED FEEDBACK. THIS WOULD THEN GENERATE LOCALLY HEAVY RAINFALL BUT NOT WIDESPREAD FLOODING. THIS ISSUE IS ONGOING AND A FFA MAY BE NECESSARY THIS EVENING FOR EASTERN SECTIONS OF SOUTHWEST AND NCNTL NEB. IN THE SOUTHEAST PORTION OF FCST AREA...SEVERE WEATHER POTENTIAL...VERY RIPE AND UNSTABLE ATM...STRONG SHEAR COULD EASILY PRODUCE LARGE HAIL AS THE MCS...WHERE EVER IT DEVELOPS ACROSS NORTHWEST KS...TRACKS NORTHEAST ACROSS THE FCST AREA. FCST IS FOR THUNDERSTORMS WITH LARGE HAIL AND HEAVY RAINFALL. THURSDAY...DRY SLOT MOVES NORTH THROUGH THE FCST AREA IN THE WAKE OF THE MCS THE WEDS NIGHT. PARTIAL CLEARING IS EXPECTED WITH TEMPS RISING INTO THE 50S AND 60S...40S FAR NORTH AND WEST. THURSDAY NIGHT...BACK LASH DEVELOPS WITH WRAP AROUND SHRA/SHSN NORTHWEST. FRIDAY...CLEARING SKIES WITH HIGH PRESSURE BUILDING IN SETTING THE STAGE FOR MORE FREEZING TEMPS SATURDAY AM. SATURDAY THROUGH WEDNESDAY...FCST IS DRY ATTM WITH MODERATING TEMPS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
Hazardous weather outlook, May 11, 4:29 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 429 PM CDT WED MAY 11 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-121030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 430 PM CDT WED MAY 11 2005 ...SEVERE THUNDERSTORM WATCH CENTRAL AND SOUTHERN OUTLOOK AREA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP AND RAPIDLY SPREAD NORTH THIS AFTERNOON AND EVENING. SOME STORMS WILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS POSSIBLE SOUTH OF HIGHWAY 23. IN NORTHWESTERN PORTIONS OF THE OUTLOOK AREA...RAIN WILL CHANGE TO SNOW OVERNIGHT WITH ACCUMULATIONS OF UP TO 4 INCHES EXPECTED...MOSTLY ON GRASSY SURFACES. HEAVY RAINFALL WILL ALSO PRESENT A HAZARD OVERNIGHT...ESPECIALLY EAST OF HIGHWAY 83. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAVY PRECIPITATION WILL TAPER OFF BY MORNING...WITH TEMPERATURES FALLING BELOW FREEZING IN WESTERN PORTIONS OF THE OUTLOOK AREA BY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... JMC
In the hours before
Local storm report, May 11, 7:42 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
742 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 15 NW HAYES CENTER 40.66N 101.22W
05/11/2005 2.50 INCH HAYES NE PUBLIC
HAIL COVERED GROUND WITH LARGEST OF TENNIS BALL SIZE
&&
MASEKLocal storm report, May 11, 7:52 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
752 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 7 S WALLACE 40.74N 101.16W
05/11/2005 1.00 INCH LINCOLN NE PUBLIC
&&
RBURNSLocal storm report, May 11, 8:16 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
816 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 2 S ENDERS 40.41N 101.52W
05/11/2005 1.00 INCH CHASE NE PUBLIC
PUBLIC REPORT OF 1 INCH HAIL AT ENDERS RESERVOIR DAM.
&&
MASEKLocal storm report, May 11, 8:21 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
821 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL WAUNETA 40.42N 101.37W
05/11/2005 1.75 INCH CHASE NE PUBLIC
&&
MASEKLocal storm report, May 11, 8:27 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
827 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL 2 W HAMLET 40.38N 101.27W
05/11/2005 1.75 INCH HAYES NE PUBLIC
&&
RBURNSLocal storm report, May 11, 8:41 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
841 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 15 SW NORTH PLATTE 40.98N 100.98W
05/11/2005 1.75 INCH LINCOLN NE PUBLIC
&&
RBURNSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:14 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 46 min |
| May 11, 7:22 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 23 min |
| May 11, 7:31 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 44 min |
| May 11, 7:41 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 49 min |
| May 11, 8:01 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 44 min |
| May 11, 8:11 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 34 min |
| May 11, 8:25 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 65 min |
| May 11, 9:10 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 50 min |
| May 11, 9:19 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 41 min |
| May 11, 10:13 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.